Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suggest treatment for stomach pain and bloating

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3094 Questions
Question
I had an episode of gastritis following a Z pack for sinusitis and have been on protonix 40mg BID since march, however everytime I my stomach feels sore not burning like GERD
I also have a lot of gas and bloating
Posted Sun, 17 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
Fibroscopy, IBS, see gastroenterologist

Detailed Answer:
Hi and thanks for the query,

The protonix you are taking is an appropriate drug for peptic ulcer disease, for it reduces gastric acid secretion and favors healing of ulcers in persons who do have ulcers.

It is important to know if you have had gastritis or peptic ulcer disease before ? and if you have been treated for this before.

Drugs can as Azithromycine, (Z pack) can irritate the stomach and cause pain. However, it is important to get a fibroscopy done, especially if the pain is very intense, persists even with taking drugs like proton pump inhibitors for all this while. This shall give a proper appreciation of the gravity of the lesions and orient treatment. In case ulcers are seen, the borders can be removed and sent for biopsies. It is important to note that early stages of some stomach cancers do present as such. Doing a test for Helicobacter Pylori, a germ known to be at the origin of most ulcers could be helpful. If present, specific antibiotics are prescribed to get it eradicated and a maintenance treatment usually proton pump inhibitors prescribed.

Gas and bloating might not be related to peptic ulcer disease or Z pack irritation consequences. Irritable Bowel Syndrome, IBS, especially of you got any family history of it needs to be carefully checked for.

Seeing a gastroenterologist is the best thing to do in my opinion. Kind regards.

Please, do feel free sending further follow up questions, in case you got any specific concerns. I will humbly put in my small contribution. Kind regards

Dr Bain
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor